# SDR CA991004051

- Difficulty date: September 7, 1999
- Submitted: March 26, 2000
- Operation: Air carrier
- Make and model: Piper PA-31-350
- Engine: Lyc TIO540J2BD
- System (JASC): 2460 · DC Power Distribution System
- Part: Relay
- Part number: AN33701
- Condition: Failed
- Location: Battery
- Part time: 1,331 hours
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) IN IFR FLIGHT DURING DESCENT, SMOKE APPEARED IN THE COCKPIT.  CREW SHUT THE HEATER AND THE MASTER SWITCH, OPENED SIDE WINDOWS TO CLEAR THE SMOKE.  AFTER LANDING, THE AME NOTED THAT THE BATTERY RELAY HAD HEATED AND THAT TERMINAL 2 OF THE RELAY HAD MELTED.  DETAILED INSPECTION OF THE BATTERY AND ELECTRICAL WIRING WAS DONE.  THE RELAY WAS REPLACED.
